Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 2, NWS Springfield, MO

January 25, 20217 counties in Missouri

NWS Springfield, MO issued this areal flood warning at Jan 25, 2021, 9:34 AM CST for 7 counties in Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 25, 2021, 9:34 AM CST (15:34 UTC)
Expired
Jan 25, 2021, 2:17 PM CST
In force
5 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Camden County, MO, Dallas County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Phelps County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 25, 11:56 AM CSTHEAVY RAIN 1.87Fort Leonard Wood, MOCORRECTS PREVIOUS HEAVY RAIN REPORT FROM FORT LEONARD WOOD. EVENT RAINFALL TOTAL OF 1.87 INCHES AT THE AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
638 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

520 
WGUS43 KSGF 251534
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
934 AM CST Mon Jan 25 2021

MOC029-059-105-125-131-161-169-252130-
/O.NEW.KSGF.FA.W.0002.210125T1534Z-210125T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Laclede MO-Maries MO-Miller MO-Phelps MO-
Pulaski MO-
934 AM CST Mon Jan 25 2021

The National Weather Service in Springfield has issued a

* Flood Warning for...
  Southern Camden County in central Missouri...
  Southern Maries County in central Missouri...
  Southeastern Miller County in central Missouri...
  Pulaski County in central Missouri...
  Phelps County in east central Missouri...
  Eastern Dallas County in southwestern Missouri...
  Laclede County in southwestern Missouri...

* Until 330 PM CST.

* At 934 AM CST, gauge and highway department reports indicated 
  flooding is ongoing in the warned area, with multiple flooded 
  roadways in the Rolla area. Between 1 and 2 inches of rain have 
  fallen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3795 9305 3799 9295 3804 9285 3806 9255
      3808 9218 3812 9154 3782 9156 3779 9175
      3779 9177 3779 9178 3779 9181 3778 9181
      3761 9225 3758 9233 3753 9285 3751 9301
      3788 9300

$$

Rothstein
1 follow-up statement
865 
WGUS83 KSGF 252017
FLSSGF

Flood Statement
National Weather Service Springfield MO
217 PM CST Mon Jan 25 2021

MOC029-059-105-125-131-161-169-252027-
/O.CAN.KSGF.FA.W.0002.000000T0000Z-210125T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Laclede MO-Maries MO-Miller MO-Phelps MO-
Pulaski MO-
217 PM CST Mon Jan 25 2021

...FLOOD WARNING IS CANCELLED FOR SOUTHERN CAMDEN, SOUTHERN MARIES, 
SOUTHEASTERN MILLER, PULASKI, PHELPS, EASTERN DALLAS AND LACLEDE 
COUNTIES...

Flood waters have already crested and are beginning to recede on 
many small creeks and streams across the warning area. Flooding is 
no longer expected to pose a threat. Please continue to heed 
remaining road closures.

LAT...LON 3795 9305 3799 9295 3804 9285 3806 9255
      3808 9218 3812 9154 3782 9156 3779 9175
      3779 9177 3779 9178 3779 9181 3778 9181
      3761 9225 3758 9233 3753 9285 3751 9301
      3788 9300

$$

Rothstein

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jan 25, 5:11 AM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Jan 25, 5:11 AM CST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
511 AM CST Mon Jan 25 2021

.SHORT TERM...(Today and tonight)
Issued at 225 AM CST Mon Jan 25 2021

Strong surface low was located over south central OK near the Red
River early this morning. Showers and embedded thunderstorms were
occurring across most of the Ozarks and extreme southeast Kansas
and extended all the way back into northeast TX. 30-50kt low level
jet nosing into southern MO and transporting good low level
moisture into the region. Aloft, we have a couple of features
worth mentioning. Broad southwest flow with 100+kt upper level jet
was transporting Pacific moisture into the area aloft as well with
good synoptic scale lifting ahead of a shortwave lifting northeast
across the plains. A second wave was diving southeast along the
west coast which will further deepen the main trough.

For today, the surface low is expected to lift northeast across
southeast Kansas and into west central MO by 00z. Showers and
thunderstorms will continue through the remainder of the
overnight. A dry slot will start moving into the southwest portion
of the forecast area toward 12z and push northeast through the
area throughout the day. This will traverse the best moisture axis
eastward across the Ozarks during the morning, with rain ending
from west to east during the day. Some lingering showers will be
possible near the low across central Missouri during the afternoon
hours. The precipitation this evening and tonight should remain
north and east of our forecast area as the colder air begins to be
pulled southeastward into the area behind the low. So we are not
expecting any wintry precipitation with this event.

Plenty of rain however with widespread 1 to 2 inch amounts. Areas
with embedded thunder could have localized higher amounts. Will
maintain the flood watch through Noon today for areas mainly along
and south of the I-44 corridor, which is where the higher qpf
totals should occur. Wintertime heavy rain events flood more
easily due to lack of vegetation, so despite the lower soil
moisture content, we are anticipating some low lying areas to
flood.

As the low lifts north today, warmer air will be drawn north with
it and could see some areas of southwest MO get into the upper 50s
to low 60s. Areas of central MO will probably not get higher than
the mid 40s. Lows tonight will range from the mid 20s over our
western CWA to the mid 30s in the southeast.

.LONG TERM...(Tuesday through Sunday)
Issued at 225 AM CST Mon Jan 25 2021

The next upper level system which was currently developing along
the west coast, will begin to shift into the high plains on
Tuesday and into our forecast area Tuesday night into Wednesday.
Precipitation totals don't look overly impressive at this time,
but we could see some light snow and light rain with this system.
At this time, little or no winter impacts are expected.

Behind this system, upper ridging will build east into the area as
another storm system digs into the west coast. This will provide
some warming late in the week into the early part of the weekend
with some 50s returning to the area.

Another storm system will bring some rain to the area Saturday
into Saturday night.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 508 AM CST Mon Jan 25 2021

For the 12z TAFS...Convection is ongoing across the area with
pockets of moderate to heavy rain and thunder. MVFR/IFR conditions
will be the norm today/tonight. May see some wind gusts of 25 to
30 kts during the day as a strong low lifts northeast across
southeast Kansas into west central MO today. A dry slot will move
northeast into the area this morning and should bring an end to
the convection from west to east by 15z at the TAF sites. Some
lingering light rain or drizzle will be possible.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until noon CST today for MOZ082-088-090>098-
     101>106.

KS...NONE.
&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Jan 25, 4:06 AM CST, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
406 AM CST Mon Jan 25 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
406 AM CST Mon Jan 25 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited flooding risk.
  Elevated lightning risk.
  Limited non thunderstorm wind risk.
  Limited fog risk.

DISCUSSION...

  Showers and thunderstorms with heavy rain will continue to
  track across the area this morning. Rainfall amounts of one to
  two inches, with isolated higher amounts up to 3 inches will be
  possible, and may lead to some flooding of low lying areas.

  Small hail will be possible with the stronger updrafts this
  morning over southern Missouri.

  Wind gusts of 30 to 35 mph will be possible today over parts of
  the Missouri Ozarks and southeast Kansas as a strong low lifts
  northeast across southeast Kansas into west central Missouri.

  Patchy fog will occur in spots at times early this morning.
  Visibilities of 1 to 2 miles will be possible at times.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

  Rain and snow are possible Tuesday night into Wednesday. Some
  minor snow accumulations, mainly on grassy and elevated
  surfaces, will be possible.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Local storm report, Jan 25, 8:11 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 AM CST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     FLASH FLOOD      4 SSE FORDLAND          37.10N 92.92W
01/25/2021                   WEBSTER            MO   DEPT OF HIGHWAYS

            MISSOURI DEPARTMENT OF TRANSPORTATION
            REPORTS ROUTE Z IS CLOSED DUE TO FLOODING.

&&

JLR
Local storm report, Jan 25, 8:13 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 AM CST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     FLASH FLOOD      1 W PRESTON             37.94N 93.22W
01/25/2021                   HICKORY            MO   DEPT OF HIGHWAYS

            MISSOURI DEPARTMENT OF TRANSPORTATION
            REPORTS ROUTE D IS CLOSED DUE TO FLOODING.

&&

JLR
Local storm report, Jan 25, 8:15 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 AM CST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     FLASH FLOOD      8 SSE MOUNTAIN GROVE    37.04N 92.19W
01/25/2021                   DOUGLAS            MO   DEPT OF HIGHWAYS

            MISSOURI DEPARTMENT OF TRANSPORTATION
            REPORTS ROUTE EE IS CLOSED DUE TO FLOODING.

&&

JLR
Local storm report, Jan 25, 8:22 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 AM CST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     FLASH FLOOD      6 E ELKLAND             37.45N 92.92W
01/25/2021                   WEBSTER            MO   PUBLIC

            HIGHWAY Y HAS WATER OVER THE ROADWAY NEAR
            THE NIANGUA RIVER.

&&

JLR
Local storm report, Jan 25, 8:32 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
832 AM CST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     FLASH FLOOD      5 NE MANSFIELD          37.17N 92.53W
01/25/2021                   WRIGHT             MO   DEPT OF HIGHWAYS

            MISSOURI DEPARTMENT OF TRANSPORTATION
            REPORTS ROUTE AB IS CLOSED NEAR WOLF CREEK
            DUE TO FLOODING.

&&

JLR
Local storm report, Jan 25, 8:37 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 AM CST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     FLASH FLOOD      1 N NORTHVIEW           37.31N 92.99W
01/25/2021                   WEBSTER            MO   NWS EMPLOYEE

            WATER WAS RUSHING OVER GREENWOOD ROAD AND
            COLOGNE ROAD ALSO IS FLOODED.

&&

JLR

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 9:36 PM CSTFlash Flood WatchSGFBarry, Christian, Douglas, Greene, Howell, Jasper and 11 more14 hr
Jan 25, 3:28 AM CSTFlash Flood WarningSGFBarry, Christian, McDonald, Newton, Stone6 hr
Jan 25, 3:36 AM CSTSpecial Weather StatementSGFShannon39 min
Jan 25, 6:44 AM CSTFlash Flood WarningSGFCamden, Dallas, Laclede, Maries, Miller, Phelps and 1 more3 hr
Jan 25, 7:49 AM CSTFlash Flood WarningSGFChristian, Douglas, Laclede, Webster, Wright3 hr
Jan 25, 9:15 AM CSTFlash Flood WarningSGFHowell, Shannon, Texas3 hr
Jan 25, 9:22 AM CSTAreal Flood WarningSGFBarry, Christian, Newton, Stone5 hr
Jan 25, 10:44 AM CSTAreal Flood WarningSGFChristian, Douglas, Laclede, Webster, Wright4 hr
Jan 25, 12:16 PM CSTAreal Flood WarningSGFHowell, Texas6 hr
Jan 25, 12:47 PM CSTRiver Flood WarningSGFShannon16 hr
Jan 25, 2:08 PM CSTAreal Flood AdvisorySGFBarry, Christian, Dallas, Greene, Stone, Taney and 1 more14 hr
Jan 25, 2:23 PM CSTAreal Flood AdvisorySGFChristian, Douglas, Laclede, Webster, Wright14 hr
Jan 25, 5:39 PM CSTRiver Flood WarningSGFPulaski29 hr
Jan 25, 5:40 PM CSTRiver Flood WarningSGFPulaski17 hr

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.